MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® QUIKHEEL¿ PREEMIE LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BD CARIBE LTD. BD MICROTAINER® QUIKHEEL¿ PREEMIE LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Model Number 368100
Medical Device Problem Code Illegible Information (4050)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd microtainer® quikheel¿ preemie lancet there was incorrect label information of three labels.Three lot numbers were affected.Therre was no report of patient impact."when the barcodes on the case barcode label of the lots (cat#368100/lot#2259018, 2259021, 2291751) were read by keyence scanners, it was possible to read them, but the lot number and the expiration date were determined incorrectly.After checking the read barcode information, it was considered that the barcode could not be identified correctly because an illegal character "!" or "t" was entered at the end of the barcode number.".
 
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: d4.Medical device lot#: 2259018 d4.Medical device expiration date: 31-08-2027 h4.Device manufacture date: 27-10-2022, d4.Medical device lot#: 2259021 d4.Medical device expiration date: 31-08-2027 h4.Device manufacture date: 27-10-2022, d4.Medical device lot#: 2291751 d4.Medical device expiration date: 30-09-2027 h4.Device manufacture date: 27-10-2022, h.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary "material #: 368100.Lot/batch #: 2259018, 2259021, 2291751.Bd had not received samples, but 12 photos were provided for investigation.The photos were reviewed and the indicated failure mode for incorrect barcode with the incident lot was not observed.Additionally, retention samples from bd inventory of each reported lot number were evaluated by visual examination and functional testing, each having their barcodes scanned, and no issues were observed relating to incorrect barcode as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode incorrect barcode.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.".

Brand Name
BD MICROTAINER® QUIKHEEL¿ PREEMIE LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17299205
Report Number2618282-2023-00054
Device Sequence Number17100579
Product Code FMK
UDI-Device Identifier50382903681001
UDI-Public50382903681001
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K223243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number368100
Device Catalogue Number368100
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown